Alert archive / Montana / High Wind Warnings in 2020
High Wind Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Feb 28, 2020, 2:51 PM MST. It took effect at Feb 28, 2020, 6:00 PM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2020, 2:51 PM MST (21:51 UTC)
- In effect from
- Feb 28, 2020, 6:00 PM MST
- Expired
- Feb 29, 2020, 12:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
985 WWUS75 KTFX 282151 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 251 PM MST Fri Feb 28 2020 MTZ009-048-291200- /O.NEW.KTFX.HW.W.0003.200229T0100Z-200229T1900Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 251 PM MST Fri Feb 28 2020 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MST SATURDAY... * WHAT...Southwest winds 20 to 40 mph with gusts up to 75 mph expected. * WHERE...Northern Rocky Mountain Front and Southern Rocky Mountain Front. * WHEN...From 6 PM Friday evening to noon MST Saturday. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles and those pulling trailers. * ADDITIONAL DETAILS...Areas of snow and blowing snow will be possible after the passage of a cold front Saturday morning through Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should secure any loose items and avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ MTZ010-044-291200- /O.NEW.KTFX.HW.W.0003.200229T0700Z-200229T1900Z/ Eastern Glacier-Toole- Including Cut Bank, Shelby, and Sunburst 251 PM MST Fri Feb 28 2020 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST SATURDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 70 mph expected. * WHERE...Eastern Glacier and Toole. * WHEN...From midnight tonight to noon MST Saturday. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles and those pulling trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should secure any loose items and avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
2 follow-up statements
110 WWUS75 KTFX 291345 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 645 AM MST Sat Feb 29 2020 MTZ009-010-044-048-291900- /O.CON.KTFX.HW.W.0003.000000T0000Z-200229T1900Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Bynum, Choteau, and Augusta 645 AM MST Sat Feb 29 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... * WHAT...Southwest winds 35 to 45 mph with gusts near 65 mph occurring. * WHERE...Eastern Glacier, Southern Rocky Mountain Front, Northern Rocky Mountain Front and Toole. * WHEN...Until noon MST today. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
715 WWUS75 KTFX 291855 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1155 AM MST Sat Feb 29 2020 MTZ009-010-044-048-292000- /O.EXP.KTFX.HW.W.0003.000000T0000Z-200229T1900Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Bynum, Choteau, and Augusta 1155 AM MST Sat Feb 29 2020 ...HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY... Wind gusts are expected to remain just below warning criteria this afternoon. Thus the high wind warning will be allowed to expire at Noon today. $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 28, 2:40 PM MST, 11 minutes earlier.
Area forecast discussion, Feb 28, 2:40 PM MST, 11 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 240 PM MST Fri Feb 28 2020 .SYNOPSIS... A cold front moves across the region Saturday, with windy conditions expected for most areas and strongest winds along the Rocky Mountain Front and adjacent plains of north-central Montana. A period of snow showers will accompany the frontal passage, mainly across the mountains with isolated to scattered showers occurring elsewhere. A few additional snow showers are possible across north-central Montana Saturday night as a colder airmass and some moisture move in from the north. Cooler temperatures on Sunday will return to near or above seasonal averages next week. && .DISCUSSION... Low pressure and cold front approaching the west coast this Friday afternoon will move onshore this evening and rapidly translate east across the Northern Rockies tonight with surface low pressure emerging east of the Rockies in southern Alberta Friday morning. The low tracks east across the Canadian Prairies through the day Saturday while the associated cold front sweeps east across MT. Gusty winds will be the main impact with the frontal passage on Saturday through some snow showers are also expected across the mountains, mainly near the continental divide. Winds increase tonight along the Rocky Mtn front ahead of the approaching system and latest model guidance has come up some with winds aloft over NW portions of the forecast area through Saturday morning, resulting in the likelihood of gusts reaching near 60 mph across areas immediately east of the Rocky Mtn front and extending east along the Canadian border across Glacier and Toole counties, where a High Wind Warning will be been issued. Elsewhere across north- central MT, Wind gusts of 40-50 mph will be possible following the frontal passage Saturday morning as the front arrives and continuing through the afternoon. Wind gusts in SW MT should mainly be in the 30-40 mph on Saturday with higher values across ridgetops and passes. Winds turn northwesterly Saturday night as low pressure continues east across the Canadian Prairies with moisture wrapping around the back side of the low and moving south across north-central MT late Saturday night through Sunday morning for a few snow showers, mainly in northerly upslope favored locations. While most areas will see little to no snow accumulation with this system some mountain areas could see 1 to 3 inches of snow between the frontal passage and later wrap-around snow showers with the greatest amounts expected along the continental divide north of Marias Pass. A cooler airmass from Canada slides south behind the exiting system Saturday night, cooling temperatures back to near or even somewhat below seasonal averages temporarily on Sunday before ridging redevelops and temperatures warm back to above seasonal averages Monday. The next system moves quickly SE to flatten the ridge by Monday bringing another increase in winds and a chance for showers as the system moves quickly SE across the region late Monday. This looks like a repeating phenomenon through much of next week as a series of weather disturbances move rapidly ESE across the Northern Rockies and MT, bringing bouts of showery precipitation and gusty winds while temperatures remain close to or slightly above seasonal averages. Hoenisch && .AVIATION... Updated 1100 AM MST Fri Feb 28 2020 (28/18Z TAF Period) Mainly VFR conditions are expected to prevail though Saturday morning. Expect gusty winds today at terminals across north- central Montana, and across most sites on Saturday. Some stronger winds are possible along the Rocky Mountain Front to the KCTB area on Saturday morning. A passing cold front may bring some increased clouds cover and mountain snow showers later Saturday morning into Saturday afternoon, and perhaps some MVFR ceilings in the southwest. Periods of LLWS and mtn wave turbulence are likely along and east of the Continental Divide, especially late tonight into Saturday as the next weather system moves into the region. Anglin && .PRELIMINARY POINT TEMPS/POPS... GTF 39 44 23 36 / 0 0 20 10 CTB 34 41 20 37 / 0 0 30 0 HLN 32 41 23 38 / 10 20 10 20 BZN 30 42 21 35 / 10 40 30 20 WYS 18 32 10 28 / 10 50 70 30 DLN 29 42 21 32 / 10 20 20 10 HVR 36 47 21 36 / 0 0 10 0 LWT 36 43 20 31 / 0 10 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 6 PM this evening to noon MST Saturday Northern Rocky Mountain Front...Southern Rocky Mountain Front. High Wind Warning from midnight tonight to noon MST Saturday Eastern Glacier...Toole. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.